Tykerb is Kicking Butt

At my appointment this week they showed me that my tumor markers are still going doing. The CA-27, which a year ago was above 1500, is now at 175. Pretty great! So, the pharmacist at SCCA recommended that I reduce my Tykerb dosage, since I’m also getting a heavy dose of Herceptin every 3 weeks.

So now I’m taking 4 giant horse pills of this stuff a day instead of 5. Which just might lessen the side effects a bit, we’ll see. The doc also gave me some lotion for my face. What I thought was some kind of acne is actually some kind of rash. Which then bleeds and scabs and doesn’t really seem to ever heal. Hopefully, this new lotion will help, as the rash is now all over my face, scalp, neck, and shoulders. So very fun.

Finnegan is growing growing growing and is so much fun. But also trouble! He’s figured out how to go up and down the stairs, how to roll around in Jackson’s bed, how to drag the bath mats out of the bathroom, how to carry shoes around the house, and how to stay up all day long with hardly a nap. It’s like watching a toddler sometimes! He is gaining a lot of confidence and independence, and has even started leaving the room and going upstairs without me to get into something. This, the puppy that wouldn’t let me out of his site for 3 seconds without crying just a week ago! Ah, they grow up so fast!

5 thoughts on “Tykerb is Kicking Butt”

  1. Your puppy is adorable. I am also Stage IV on Herceptin and Tykerb. My initial dosage of Tykerb was 4 pills but after severe hives all over my body after 6 days on Tykerb, I have been on 3 pills (750 mg) for 18 months. My only rash now pops up from time to time on my face. But there are other side effects that I wish would disappear but I would rather have these than deal with chemo again. Every human body is different and there is no one size fits all cocktail that works. Tumor markers have never worked for me since diagnosis so I have to depend on Pet Scans. Most recent one was NED so I am grateful. Hope you continue to get such great results.

  2. Karen glad to hear your numbers are improving and that you get to take a smaller dosage of your medications! I can’t wait to meet little Finnegan!

  3. I have been on Tykerb for 3 weeks – 5 pills a day. I am also taking Herceptin every 3 weeks. The Tykerb is causing a rash on my scalp and face – now moving to my shoulders and chest. I’d like to know the name of the lotion that helped with the rash. My scalp is better (less itchy) sice I’ve been using dandruff shampoo, but my face is a mess!
    Tumor markers have never been part of the dialogue with my doctor. I was diagnosed stage IV with Inflammatory Breast Cancer. PET scans have become the norm for me. Most recently I had 2 brain tumors removed . . . I see my oncologist Tuesday and will hopefully have good news.
    This is the first time I have responded to a blog – so glad to find you!

    1. Hi Denise! So sorry to hear you are going through all this, too. What part of the world do you live in?

      The gel I got for my Tykerb rash is called Clindamycin. It’s prescription, but really has helped my face. I basically get what look like giant whiteheads. It’s not pretty! I put the gel on the sores on my scalp, too, but it doesn’t seem to help those much. Anti-dandruff shampoo does seem to improve the scalp, but I still have sores that just won’t heal.

      I’ll be sending out good thoughts for you on Tuesday to get good news. Hope you come back here to chat again, or feel free to email me directly kkasonic@mac.com or friend me on Facebook, I think I’m the only Karen Kasonic on there!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s